Can Medicines Cause Skin Rashes?

Is it possible my dog can develop an allergic reaction to Tagamet? Since we started giving it to her she has developed a red coloring...
Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Share on email
Email

Is it possible my dog can develop an allergic
reaction to Tagamet? Since we started giving it
to her she has developed a red coloring to her
skin. I asked the vet and she said no but I
thought I would get a second opinion.

Erika
Mebane, NC

Tagamet, also known as cimetidine, is a medicine that is prescribed for gastrointestinal problems in cats and dogs.

Cimetidine is very popular among veterinarians in part due to its exceptionally low rate of side effects. It is among the safest medicines ever invented.

But it is a medicine. And any medicine can cause side effects. Red, irritated, or inflamed skin is not listed in literature as a side effect of cimetidine. However, a general rule of pharmacology is that skin problems can be a side effect of any medicine.

In my opinion it is not very likely that the cimetidine is playing a role in your dog’s skin problem. But it is not entirely impossible either.

An allergic reaction to pollen, food, fleas or an environmental agent is the most likely cause of your dog’s issues. Nonetheless, I’d recommend that you discontinue the cimetidine if the gastrointestinal problems for which it was prescribed have resolved.

Leave a Comment

Your email address will not be published.

Get Dogster in your inbox!

Stay informed! Get tips and exclusive deals.

Let Dogster answer all of your most baffling canine questions!

Starting at just
$14.95!

Related

Follow Us

Shopping Cart